Alert archive / North Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 2, 2016, 12:38 AM EDT for Scotland County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 12:38 AM EDT (04:38 UTC)
- Expired
- Aug 2, 2016, 1:30 AM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
County Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
977
WWUS82 KRAH 020438
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1238 AM EDT TUE AUG 2 2016
NCZ075-084>086-020530-
SCOTLAND NC-RICHMOND NC-HOKE NC-MOORE NC-
1238 AM EDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND...
SOUTHEASTERN RICHMOND...SOUTHWESTERN HOKE AND SOUTH CENTRAL MOORE
COUNTIES UNTIL 130 AM EDT...
AT 1235 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF HOFFMAN...OR 10 MILES NORTHWEST OF LAURINBURG...MOVING
NORTHEAST AT 20 MPH.
HEAVY RAIN AND MINOR FLOODING IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...ROCKINGHAM...RAEFORD...PINEHURST...HAMLET...ABERDEEN...
HOFFMAN...ANTIOCH...PINEBLUFF AND DOBBINS HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3489 7978 3519 7947 3488 7913 3483 7919
3484 7935 3482 7936 3478 7934 3471 7956
TIME...MOT...LOC 0435Z 238DEG 17KT 3490 7955
$$
22What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 1, 10:23 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 1, 10:23 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1023 PM EDT MON AUG 1 2016 .SYNOPSIS... An upper level trough will cross the Northeast and Middle Atlantic states through Tuesday. An associated surface cold front will settle south through VA Tuesday and through NC Tuesday night. High pressure will follow for Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 1023 PM Monday... Latest mesoanalysis shows that the environment across central NC has stabilized and latest radar trends show much of central NC precip- free at this time. However scattered showers and tstms are persisting just to our south, and a few light showers are approaching the Triad from the northwest. Given the aforementioned environment, the latest HRRR shows an overall decreasing trend in this nearby activity as we head through the midnight time-frame. But since these showers and tstms are close-by, prefer to keep a mention of isold-scat activity at least through 06z or so (esp across our southern tier zones and Triad zones), then will decrease pops below 10% thereafter for the rest of the night. Overnight temps in the low- mid 70s. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 315 PM Monday... Tuesday shaping up to be a carbon copy of today. Pockets of early morning low clouds and fog will lift by mid-late morning, with scattered t-storms erupting by early-mid afternoon. Convective parameters favor initial development near or east of the highway 1 corridor, with secondary development in vicinity of the western piedmont by late afternoon/early evening. While atmosphere will be characterized as moderately unstable, lack of a trigger aloft and a weakly sheared environment suggest that bulk of storms will remain below severe criteria, and pulse type in nature. Still, some storms will produce an excessive amount of lightning along with torrential downpours. High temps Tuesday fairly close to normal, in the near 90-lower 90s range. A weak s/w in the mid levels will cross VA Tuesday night. This feature will aid to push a sfc front into central NC. This system may allow a few showers/storms to linger over central NC into the overnight hours. Overnight temps again in the low-mid 70s. && .LONG TERM /Wednesday through Monday/... As of 330 PM Monday... The backdoor cold front is expected to settle along our southern and SW sections Mon, propelled by the mid level shortwave trough shifting eastward off the Northeast coast and ensuing light NW steering flow over the region. This front nudges a bit further south on Thu as a narrow surface ridge centered off the Northeast coast noses southwestward through central/western NC. Models still show high PW (above 2.0") both days, but with marginal CAPE values even at peak heating, mainly in the southern CWA. Will focus low chance (~30%) pops across the south and west CWA with just isolated or lower chances elsewhere as more stable low level air advects in from the NW. With thicknesses running slightly below normal during this period, we should see highs from the upper 80s to lower 90s, a tad under climatology, with lows around 70 to the lower 70s. Brief weak mid level ridging will then extend up through the Eastern states, with the comparatively cool surface ridge losing its grip in favor of the more southern ridge centered south of Bermuda, which will lead to southwesterly low level return flow and warming thicknesses for Fri into Sat. A northern stream low crossing southeast Canada and associated broad mid level trough will help push another frontal zone southward into the area by Sat night or Sun, which should bring a little drying and slight cooling back down to normal or a bit lower by Sun/Mon. Precip chances still look lower than climatology especially across the north with lower projected CAPE and little to no dynamic forcing for ascent, so will hold onto chance pops at most, mainly afternoons, higher south and lower north. Expect highs to return to the lower to perhaps mid 90s Sat/Sun, and around 90 to lower 90s Mon with some dip in thicknesses near and behind the front. -GIH && .AVIATION /00Z Tuesday through Saturday/... As of 738 PM Monday... 24-Hour TAF period: With the exception of brief periods of reduced cigs and visbys occurring with showers/storms (MVFR/IFR) or in the early morning hours with some low stratus (IFR/LIFR), expect mainly VFR conditions to prevail through the TAF period. Convective coverage is waning this evening, though some additional activity is possible at KINT and KGSO later this evening/tonight. Weather conditions Tuesday should be similar to today in coverage and location. Any fog/low stratus that develops Tuesday morning should dissipate by 14Z or so. -KC Looking ahead: VFR conditions should occur through most of the period Wednesday through Saturday though there will be instances of early morning low clouds and fog. Expect a downward trend in convective activity through the remainder of the work week. -WSS && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MS NEAR TERM...np SHORT TERM...WSS LONG TERM...Hartfield AVIATION...KC/WSS
Hazardous weather outlook, Aug 1, 5:19 AM EDT, 19 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 519 AM EDT MON AUG 1 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-020930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 519 AM EDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... MAINLY OVER THE EASTERN PIEDMONT... SANDHILLS... AND COASTAL PLAIN. LOCALLY HEAVY RAIN MAY PRODUCE URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 12:38 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1238 AM EDT TUE AUG 2 2016
NCZ075-084>086-020530-
SCOTLAND NC-RICHMOND NC-HOKE NC-MOORE NC-
1238 AM EDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND...
SOUTHEASTERN RICHMOND...SOUTHWESTERN HOKE AND SOUTH CENTRAL MOORE
COUNTIES UNTIL 130 AM EDT...
AT 1235 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF HOFFMAN...OR 10 MILES NORTHWEST OF LAURINBURG...MOVING
NORTHEAST AT 20 MPH.
HEAVY RAIN AND MINOR FLOODING IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...ROCKINGHAM...RAEFORD...PINEHURST...HAMLET...ABERDEEN...
HOFFMAN...ANTIOCH...PINEBLUFF AND DOBBINS HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3489 7978 3519 7947 3488 7913 3483 7919
3484 7935 3482 7936 3478 7934 3471 7956
TIME...MOT...LOC 0435Z 238DEG 17KT 3490 7955
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:18 PM EDT | Special Weather Statement | RAH | Granville, Person | 57 min |
| Aug 2, 1:43 PM EDT | Special Weather Statement | RAH | Orange | 47 min |
| Aug 2, 2:17 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Granville, Orange, Person, Vance | 118 min |
| Aug 2, 3:18 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Aug 2, 3:33 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 72 min |
| Aug 2, 4:12 PM EDT | Special Weather Statement | RAH | Forsyth | 63 min |
| Aug 2, 4:26 PM EDT | Areal Flood Advisory | RAH | Forsyth | 64 min |
| Aug 2, 4:45 PM EDT | Special Weather Statement | RAH | Johnston | 60 min |
| Aug 2, 5:07 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash | 53 min |
| Aug 2, 5:08 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 52 min |
| Aug 2, 6:35 PM EDT | Special Weather Statement | RAH | Randolph | 25 min |
| Aug 2, 6:46 PM EDT | Areal Flood Advisory | RAH | Chatham, Orange | 3 hr |
| Aug 2, 7:09 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Montgomery, Moore, Randolph | 36 min |
| Aug 2, 7:21 PM EDT | Flash Flood Warning | RAH | Alamance, Durham, Orange | 3 hr |
| Aug 2, 7:47 PM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 58 min |
Nearby
Special Weather Statements in North Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.